MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801120
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact patient age unknown, but reported to be over 18 years of age.The event date reported is (b)(6) 2019; however, the procedure date reported is (b)(6) 2019.It is unknown what is the correct event/procedure date.The provided event date was chosen as a best estimate based on the report that the event occurred in (b)(6) 2019.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The initial reporter address is (b)(6).(b)(4).Visual analysis of the returned device found the distal section of the sheath (tip area of the sheath) was torn/split, this condition leaves the basket exposed.Additionally, the basket wires was found kinked.Based on all available information, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device's performance and integrity.Handling and manipulation of the device during procedure could have kinked the basket wires.Also, interaction with the scope and additional devices could have torn the distal section of the sheath.Manufacturing processes includes extensive inspections to ensure that all finished devices meet specifications; however, there is no control how the devices are handle or manipulated in the field.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device has no influence on the event.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere basket was used in a ureteroscopy (urs) procedure.The exact date of the procedure is unknown but was reported to be either (b)(6) 2019 or (b)(6) 2019.Preliminary investigation of the device found that the sheath was torn at the distal end.No patient complications have been reported as a result of the event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9582843
Report Number3005099803-2019-06480
Device Sequence Number3080032
Product Code FFL
UDI-Device Identifier08714729341949
UDI-Public08714729341949
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063801120
Device Catalogue Number380-112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1